MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0610FL TIBIAL INSERT FIXED SPHERE FLEX #6/10 MM L; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0610FL TIBIAL INSERT FIXED SPHERE FLEX #6/10 MM L; KNEE TIBIAL INSERT
Model Number 02.12.0610FL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
About 1 year after the primary surgery, the patient was revised due to knee instability.The liner was revised from a 10mm to a 13mm.During the revision, circular incisions were noted on the medial and lateral compartments of the explanted liner.Also, cement particles were found on the patella.
 
Additional Manufacturer Narrative
Batch review performed on 21 april 2023.Lot 1906882: (b)(4) items manufactured and released on 09-oct-2019.Expiration date: 2024-sep-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Analysis performed by r&d manager: revision surgery of a gmk sphere implant after 1 year from primary implantation due to instability.In the revision surgery, the liner was substituted with a thicker one.From the picture of the explanted tibial insert, we can notice some 'circular' dents on the articular surfaces of the liner.Those dents are unusual to be seen, particularly in a liner that has been implanted for one year, and could have been most likely caused by a third body (i.E.Cement particles that were actually found in the articulation during the revision surgery) that was interposed between the liner and the femoral component.Looking at the picture of the explanted tibial insert, there is no evidence that the event is related to a faulty device.

Brand Name
GMK-SPHERE 02.12.0610FL TIBIAL INSERT FIXED SPHERE FLEX #6/10 MM L
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16960272
Report Number3005180920-2023-00350
Device Sequence Number20206483
Product Code JWH
UDI-Device Identifier07630030826931
UDI-Public07630030826931
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model Number02.12.0610FL
Device Catalogue Number02.12.0610FL
Device Lot Number1906882
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite